Algebraic & Geometric Topology

The Ptolemy field of $3$–manifold representations

Stavros Garoufalidis, Matthias Goerner, and Christian Zickert

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The Ptolemy coordinates for boundary-unipotent SL(n, )–representations of a 3–manifold group were introduced by Garoufalidis, Thurston and Zickert [arXiv:1111.2828] inspired by the A–coordinates on higher Teichmüller space due to Fock and Goncharov. We define the Ptolemy field of a (generic) PSL(2, )-representation and prove that it coincides with the trace field of the representation. This gives an efficient algorithm to compute the trace field of a cusped hyperbolic manifold.

Article information

Source
Algebr. Geom. Topol., Volume 15, Number 1 (2015), 371-397.

Dates
Received: 21 January 2014
Revised: 9 May 2014
Accepted: 7 July 2014
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1510840915

Digital Object Identifier
doi:10.2140/agt.2015.15.371

Mathematical Reviews number (MathSciNet)
MR3325740

Zentralblatt MATH identifier
1322.57018

Subjects
Primary: 57N10: Topology of general 3-manifolds [See also 57Mxx]
Secondary: 57M27: Invariants of knots and 3-manifolds

Keywords
Ptolemy coordinates trace field SnapPy $3$–manifold

Citation

Garoufalidis, Stavros; Goerner, Matthias; Zickert, Christian. The Ptolemy field of $3$–manifold representations. Algebr. Geom. Topol. 15 (2015), no. 1, 371--397. doi:10.2140/agt.2015.15.371. https://projecteuclid.org/euclid.agt/1510840915


Export citation

References

  • W Bosma, J Cannon, C Playoust, The Magma algebra system, I: The user language, J. Symbolic Comput. 24 (1997) 235–265
  • D Calegari, Real places and torus bundles, Geom. Dedicata 118 (2006) 209–227
  • M Culler, N,M Dunfield, J,R Weeks, SnapPy: A computer program for studying the geometry and topology of $3$–manifolds \setbox0\makeatletter\@url http://snappy.computop.org/ {\unhbox0
  • N,M Dunfield, Cyclic surgery, degrees of maps of character curves, and volume rigidity for hyperbolic manifolds, Invent. Math. 136 (1999) 623–657
  • E Falbel, S Garoufalidis, A Guilloux, M Görner, P-V Koseleff, F Rouillier, C Zickert, CURVE database \setbox0\makeatletter\@url http://curve.unhyperbolic.org/database.html {\unhbox0
  • E Falbel, P,V Koseleff, F Rouillier, Representations of fundamental groups of $3$–manifolds into $\mathrm{PGL}(3,\mathbb C)$: Exact computations in low complexity
  • V Fock, A Goncharov, Moduli spaces of local systems and higher Teichmüller theory, Publ. Math. Inst. Hautes Études Sci. (2006) 1–211
  • S Garoufalidis, M Goerner, C,K Zickert, Gluing equations for $\rm{PGL}(n,\mathbb C)$–representations of $3$–manifolds To appear in Alg. & Geom. Topol.
  • S Garoufalidis, C,D Hodgson, H Rubinstein, H Segerman, $1$–efficient triangulations and the index of a cusped hyperbolic $3$–manifold To appear in Geom. & Topol.
  • S Garoufalidis, D,P Thurston, C,K Zickert, The complex volume of $\rm{SL}(n,\mathbb C)$–representations of $3$–manifolds To appear in Duke Math. J.
  • S Garoufalidis, C,K Zickert, The symplectic properties of the $\mathrm{PGL}(n,\mathbb C)$–gluing equations To appear in J. Quantum Topol.
  • C Maclachlan, A,W Reid, The arithmetic of hyperbolic $3$–manifolds, Graduate Texts in Mathematics 219, Springer, New York (2003)
  • W,D Neumann, Combinatorics of triangulations and the Chern–Simons invariant for hyperbolic $3$–manifolds, from: “Topology '90”, Ohio State Univ. Math. Res. Inst. Publ. 1, de Gruyter, Berlin (1992) 243–271
  • C,K Zickert, The volume and Chern–Simons invariant of a representation, Duke Math. J. 150 (2009) 489–532